Format

Send to

Choose Destination
J Thorac Dis. 2016 Dec;8(12):E1589-E1593. doi: 10.21037/jtd.2016.12.102.

Pemetrexed-induced radiation recall dermatitis in a patient with lung adenocarcinoma: case report and literature review.

Author information

1
Department of Medicine, University of California, San Francisco, San Francisco, CA, USA.
2
Department of Radiation Oncology, University of Nebraska Medical Center, Omaha, NE, USA.
3
Radiation Oncology, Delta Medix Cancer Care, Scranton, PA, USA.
4
Division of Medical Oncology, Department of Medicine, Hospital of the University of Pennsylvania, Philadelphia, PA, USA.
5
Department of Radiation Oncology, University of Maryland Medical Center, Baltimore, MD, USA.

Abstract

Radiation recall dermatitis (RRD) is an inflammatory reaction in a previously irradiated field subsequent to the administration of pharmacologic or promoting agents. Herein, we describe a 47-year-old man with NSCLC who was treated with radiotherapy and pemetrexed-based chemotherapy three years prior to developing RRD upon resumption of pemetrexed-based chemotherapy. RRD with pemetrexed is rare and consists of five cases reported thus far. Although RRD is a rare phenomenon, it should be considered in any patient with dermatologic reactions that occur at the site of previous exposure to radiation therapy. When severe, RRD can pose a significant, and possibly life-threatening, impediment to the treatment and care of oncology patients. We discuss the time course, natural history, and management of this condition, as well as a connection to internal organ involvement, such as pneumonitis in thoracic oncology patients.

KEYWORDS:

Radiation recall dermatitis (RRD); chemoradiation; non-small cell lung cancer; pemetrexed; radiation therapy

Supplemental Content

Full text links

Icon for AME Publishing Company Icon for PubMed Central
Loading ...
Support Center